Related Experiment Video
Updated: Apr 22, 2026

Chemotherapy-induced Vascular Toxicity - Real-time In vivo Imaging of Vessel Impairment
Published on: January 7, 2015
Drug-induced visceral angioedema
Prashanth M Thalanayar1, Ibrahim Ghobrial1, Fritz Lubin1
1Department of Internal Medicine, University of Pittsburgh Medical Center, McKeesport, PA, USA.
Abstract:
Angioedema associated with angiotensin converting enzyme inhibitors (ACEIs) is due to the accumulation of bradykinin and its metabolites. Angiotensin receptor blockers (ARBs) produce anti-hypertensive effects by blocking the angiotensin II AT1 receptor action; hence bradykinin-related side effects are not expected. However, we notice the occurrence of ARB-induced angioedema as not a very rare side effect. Visceral drug-induced angioedema has been reported with ACEIs, not with ARBs. This underlying review will help educate readers on the pathophysiology and recent guidelines pertaining to ACEI- and ARB-induced visceral angioedema.
Related Concept Videos
Cytotoxic Edema: Pathophysiology
Allergic Drug Reactions
Drug toxicity: Idiosyncratic Reactions
Cerebral Edema ll: Pathophysiology
Drug Toxicity: Allergic Reactions
Cerebral Edema l: Introduction

